Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Stabbing pain in chest with breathlessness, palpitations, frothy urine. Report shows high cholesterol and gamma levels. Suggestions ?

Hi About 2 years ago I was taking regular intensive exercise and had been for around a year ....90 minutes on a tread mill at 8km/hr with 22kg in my pack 4-5 days per week plus 500 press ups every night (10x50). One morning I woke up with a stabbing pain in my chest (left) and started to become breathless intermittently.I was also experiencing waves of palpitations and frothy urine . I thought that I had ruptured a muscle or something and decided to rest and eat a lot of protein . The problem persisted intermittently and after about a month or so I went to the dr. Blood test were taken and she advised my cholestrol was 9.5 and needed to come down to 5.5. Diet advice was given. Over the last 2 years I have been fairly strict with my diet but some of the symptoms would return from time to time, particularly the palpitations. Recently I had a blood test taken (different medical practice which does not have access to previous blood test results) and the results indicated that my cholestrol now stands at 6.2 but my gamma levels (which were not a concern 2 years ago following the initial blood test) are at 148. I drink alcohol every Friday (around 17 units) and to a lesser extent every other Saturday (probably around 10-12 units). The dr advises that I should stop drinking for 6 weeks and have further blood tests then. The dr wasn t really interested in discussing the history which I have described above. Looking at the whole picture , do you see another angle on this ?
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Pulmonologist 's  Response
Gone through your history, my o0bservations are

1. sudden pain in chest left or right together with shortness of breath you should always think of few possibilities a) Pneumothorax - that is rupture of pulmonary architecture together with collection of air in pleural space, in your case it is unlikely as you were in bed at that time, generally associated with vigorous weight bearing exercises b) Angina pectoris - cry of the heart due to lack of supply of oxygen to cardiac muscles, in your case as you have higher cholesterol level there is a possibility of this c) Pulmonary embolism - unlikely in your case but generally people with venous thrombosis and other ailment have this d) GERD - esophageal reflux disease can mimic this type of symptoms mainly in alcoholics.

2. i would like to suggest
a. Chest X ray
b. An ECG 12 leads - if abnormality found TMT and ECHOCARDIOGRAM
c. Esophageal Manometry
d. Upper GI endoscopy

3. Medicine you should take
a. Pantoprazole 40 mg or Ilaprazole 10 mg in the empty stomach in morning
b. Itopride 50 mg thrice daily before food
c. atorvastatin 40 mg or rosuvastatin 10 mg at bed time

please abstain from alcohol if possible but if you could not then three pegs are allowed only in weekends, avoid oily food and maintain a healthy lifestyle and at least 30 mins of workout everyday in gim, do not smoke.
take care, have a very long and healthy life
Answered: Wed, 29 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor